Alert archive / Arizona / Flash Flood Warnings in 2019

Flash Flood Warning 53, NWS Las Vegas, NV

September 26, 2019Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2019, 3:18 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2019, 3:18 PM MST (22:18 UTC)
Expired
Sep 26, 2019, 6:15 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 121 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2019-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2019-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WGUS55 KVEF 262218
FFWVEF
AZC015-270115-
/O.NEW.KVEF.FF.W.0053.190926T2218Z-190927T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
318 PM MST Thu Sep 26 2019

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  South central Mohave County in northwestern Arizona...

* Until 615 PM MST.

* At 317 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain east of Yucca. Up to one inch of rain has already 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Yucca.

This includes Interstate 40 in Arizona between mile markers 21 and
37 and Alamo Road.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3490 11386 3478 11390 3476 11402 3481 11418
      3505 11417 3503 11399

$$
CK
2 follow-up statements
389 
WGUS75 KVEF 262339
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
439 PM MST Thu Sep 26 2019

AZC015-270115-
/O.CON.KVEF.FF.W.0053.000000T0000Z-190927T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
439 PM MST Thu Sep 26 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR
SOUTH CENTRAL MOHAVE COUNTY...

The heaviest rain has ended across the warned area. Runoff from 
earlier rainfall is expected to cause flash flooding across Alamo 
Road. Please heed any road closures.

Some locations that will experience flooding include...
areas southeast of Yucca, Arizona.

This includes Interstate 40 in Arizona between mile markers 21 and
37 and Alamo Road.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3490 11386 3478 11390 3476 11402 3481 11418
      3505 11417 3503 11399

$$

Boothe
226 
WGUS75 KVEF 270109
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
609 PM MST Thu Sep 26 2019

AZC015-270118-
/O.EXP.KVEF.FF.W.0053.000000T0000Z-190927T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
609 PM MST Thu Sep 26 2019

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 615 PM MST...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3490 11386 3478 11390 3476 11402 3481 11418
      3505 11417 3503 11399

$$

Boothe

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:35 PM MST, 43 minutes earlier.

Area forecast discussion, Sep 26, 2:35 PM MST, 43 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
235 PM PDT Thu Sep 26 2019

.SYNOPSIS...Showers and thunderstorms over Mohave County and the
lower Colorado River Valley will weaken this evening as an area of
low pressure slowly begins moving east. Drier conditions return
tomorrow before a strong weather system brings widespread gusty
winds over the weekend. Cooler conditions and periods of gusty winds
will continue into next week.
&&

.DISCUSSION...through next Thursday.

Tonight: So far today, all the strongest convection has remained
under the quasi-stationary low over Riverside County. A line of
storms that developed over La Paz County has been rotating northwest
into the Parker Strip but is starting to show signs of weakening as
it crosses into far southern Mohave and far southeast San Bernardino
Counties. Models show the low center wobbling back toward the
southwest this evening before it finally starts moving east along or
just north of the International Border tonight. With all the strong
convection under or near low center just don't see a great amount of
potential for widespread heavy rain for the rest of this afternoon.
Will cancel the Flash Flood Watch for Lake Mead NRA and northern
Mohave County while keeping it going for the remainder of the area
until 5 pm.

Friday-Thursday: Unseasonably deep trough still on track to usher in
a major cool down during the period. Timeframe of strongest winds on
Saturday look to coincide with the passage of a shortwave moving
across southern Nevada. Decided to hoist a Wind Advisory for much of
the area from 8 am Saturday - 11 pm Saturday evening. Did keep the
advisory running until 5 am Sunday for the high desert of
California, along with the Spring Mtns. and southern Clark County
due to continued downslope potential. Again, not the wettest storms
for our area with highest potential for the southern Sierra and
central Nevada.

&&

.AVIATION...For McCarran...Winds should continue to transition to
the south and remain around 10 kts through the evening. Any showers
or thunderstorms should be isolated and limited to the Peach Springs
corridor and ending early this evening. Gusty outflow winds are
possible between 00z and 03z on the east side of the valley. South
winds will begin to develop during the afternoon hours on Friday
with gusts of 20-25 kts. Southwest winds will increase further on
Saturday with gusts of 30-40 kts.

For the rest of southern Nevada, northwest Arizona and southeast
California...Isolated showers and thunderstorms in southeast San
Bernardino County with more scattered coverage across Mohave County
early this evening. Any stronger storms may produce brief gusty
winds. Elsewhere and away from thunderstorms, VFR conditions are
likely. Increasing southwest winds the next couple of days with
widespread wind gusts of 20-30 kts on Friday and 30-40 kts common on
Saturday.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any observed flooding in addition to any other remarkable weather.

&&

DISCUSSION...Pierce
AVIATION...Czyzyk

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:00 PM MSTWind AdvisoryVEFMohave63 hr

Nearby

Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.